MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.052
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during an expert tibial nail case the nail was attached to the standard handle and the aiming arm was attached and tested prior to nail insertion, the aiming arm holes did not line up with the nail.A second set was opened and the new aiming arm was attached and tested with holes lining up.Concomitant medical products: unknown nail insertion handles (part# unknown, lot# unknown, quantity 1).Unknown nail (part# unknown, lot# unknown, quantity 1).This report is for one (1) aiming arm for ti cannulated tibial nails-ex.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part number: 03.010.052; lot number: 1381226; manufacturing site: haegendorf; release to warehouse date: 16.Sep.2005.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The shipped back device ¿aim-arm f/tibnail¿ article number 03.010.052 with lot number 1381226 is in used condition.The device presents lots of scratches which are covering several areas.It is clear that it has been used many times in a long timeframe.Furthermore, a crack is present where the screw is screwed in the device and the same area is clearly bent.Most likely the device was used several times applying high loads which caused its bending and the formation of two cracks at the narrow sides of the area where the threaded hole passes.Functional tests were performed on device ¿aim-arm f/tibnail¿ article number 03.010.052 with lot number 1381226, according to inspection sheet.The following functional gauges were used to perform the functional tests: the device did not pass the functional tests since it cannot engage with functional gauge.The part which should engage with the functional gauge is bent and, for this reason, it does not occur a straight alignment between the two.The following documents were reviewed: -device history record (dhr); - inspection sheet; -¿ aiming arm,tibial nail system¿.In order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.Furthermore, the functionality of the device was tested with 100% frequency and no issue was identified during the manufacturing.According to evidence is not possible to address the final root cause to a manufacturing issue.Most likely a mishandling of the device led to the opening of this complaint.Overall summary: the complaint condition could not be reproduced as the device was found in a very used condition.Nevertheless, this complaint will be rated as confirmed as multiple damages, such as cracking and bending were detected.Based on the findings above a manufacturing related issue can be excluded.It is likely that a handling issue led to the damages and finally to the malfunction.Moreover, the surface shows potential end of life indicators, such as scratches and marks, which let us allude that this device was often and intensive used over its 15 years of lifespan.This end of life indicators could also have had contributed to the malfunction of the device.Please find information for end of life indicators of reusable instruments.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10515232
Report Number8030965-2020-06757
Device Sequence Number14064780
Product Code FZX
UDI-Device Identifier07611819760851
UDI-Public07611819760851
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.052
Device Lot Number1381226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/17/2020
10/13/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/12/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL INSERTION HANDLES.; UNK - NAILS: TIBIAL.; UNK - NAIL INSERTION HANDLES.; UNK - NAILS: TIBIAL.